Drugs Home > Belatacept and Toxicity

Available by prescription only, belatacept (NULOJIX®) is used in combination with other medicines to prevent kidney transplant rejection. Because it comes as an intravenous (IV) injection, it is administered by a healthcare provider. Therefore, an intentional overdose of this medicine is unlikely to occur.
 
However, if an overdose does occur with belatacept, the symptoms of toxicity could vary, depending on a number of factors, including the belatacept dosage and whether it was given with any other medications or substances.
 
Research has shown that single doses as high as 20 mg per kg (twice the usual recommended starting dose) did not cause any problems. However, high doses and more frequent dosing increased the risk for serious side effects involving the brain, including potentially life-threatening brain infections.
 
(For more details on belatacept toxicity, click NULOJIX Overdose. This article explains what may happen if someone receives too much of this medicine and describes how a healthcare provider may treat any symptoms that may occur.)
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Advertisement
Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.